Jump to content

chillme: Can Escitalopram withdrawal start this early?


chillme

Recommended Posts

Hello everyone!

I am glad to join a forum where we can share our very unique experiences with tapering off.

 

I have been tapering off escitalopram for only 6 days now and I could feel a considerable change in my mood from day 2. I went from 10 mg of escitalopram per day, to a 10-7.5-10 dosage recommended by my psychiatrist and I have been feeling very irritable. Specially at night. I was wondering if someone has experienced w/d symptoms this early.

My fiancé is a physician (ophthalmologist) and insists it's too early for me to feel a change (still, he supports and comforts me). But I am very sensitive to any substance. I just want some empathy and any advice on how to cope. I feel like I'm not myself and I wonder if this (easily upset, slightly anxious and anti social) is how I am going to feel for the next 8 months (which is how long my tapering off will take).

 

I am trying to practice modern dance at least twice a week to boost my serotonin levels naturally and it feels good up to now. But every night I am this cranky b****! Has anyone felt the same?

Before you suggest slower tapering, take into account that Escitalopram is not sold in liquid form or in lower dosages than 10mg in Mexico. 

 

All the best.

 

On Escitalopram for 15 months now. Trying to taper off but having a hard time.

I get easily anxious which does not help the process.

Link to comment
  • Moderator Emeritus

Welcome to SA Chillme,

 

I moved your introductory post to a Journal thread of its own. This way more people will notice it, and you can maintain your own journal. You can  use this thread to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Please bookmark it or follow it so you can find it again.

 

I'm sorry you haven't been feeling well since you started tapering escitalopram, it certainly does sound like you are experiencing some withdrawal symptoms, which is understandable because not only are you tapering too fast, but it looks like you are taking alternating doses each day. Jumping around in doses like this can cause instability, you want to be taking the same dose at the same time each day to keep the nervous system stable as you slowly reduce the dose over time. This way you can minimize symptoms and remain functional as you come off your medication.

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising.

 

See  Why taper by 10% of my dosage?

 

and What is withdrawal syndrome?

 

Many of us are here because we tapered the wrong way, while believing we were doing it right. Sadly, most doctors don’t have a clue and often advise tapers that are too fast and lead patients to going back on the drug because of a ‘relapse’,  which is actually withdrawal. See: What to expect from my doctor

 

Its possible to taper slowly even without access to liquid, I will give you some links with information about how to do this:

 

Tips for tapering off Lexapro (escitalopram)

How to make a liquid from tablets or capsules

Using an oral syringe and other tapering techniques

Using a digital scale to measure doses

 

How long have you been taking Escitalopram? Are you on any other medications? It would be great if you would put your drug and withdrawal history in your signature. Doing this helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

I'm glad you found us, you will find a lot of friendly help and support here.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Thank you @Petunia. I had no idea I could dissolve it in a liquid myself. Nice!

I tapered off this way because it is what my psychiatrist suggested but I am willing to try another way. I had to updose because I felt miserable and it still was very early in the process and I couldn't even find a specific reason to quit Escitalopram right now since I feel quite OK and normal. [Don't need it, nor do I feel it helps me anymore, because my former problems are gone.]

Thank you for transferring me to a more seen thread.

 

All the best.

On Escitalopram for 15 months now. Trying to taper off but having a hard time.

I get easily anxious which does not help the process.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy